EconPapers    
Economics at your fingertips  
 

Model determination and estimation for the growth curve model via group SCAD penalty

Jianhua Hu, Xin Xin and Jinhong You

Journal of Multivariate Analysis, 2014, vol. 124, issue C, 199-213

Abstract: The growth curve model is a useful tool for studying the growth problems, repeated measurements and longitudinal data. A key point using the growth curve model to fit data is determining the degree of polynomial profile form, choosing suitable explanatory variables, shrinking some regression coefficients to zero and estimating nonzero regression coefficients. In this paper, we propose a three-level variable selection approach based on weighed least squares with group SCAD penalty to handle the aforementioned problems. Considering the rows and columns of regression coefficient matrix as groups with overlap to control the polynomial order and variables, respectively, our proposed procedure enables us to simultaneously determine the degree of polynomial profile, identify the significant explanatory variables and estimate the nonzero regression coefficients. With appropriate selection of the tuning parameters, we establish the oracle property of the procedure and the consistency of the proposed estimation. We investigate the finite sample performances of our procedure in simulation studies whose results are very supportive, and also analyze a real data set to illustrate the usefulness of our procedure.

Keywords: Degree of polynomial profile form; Growth curve model; Least squares estimation; Oracle property; SCAD penalty; Three-level variable selection (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X13002376
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:124:y:2014:i:c:p:199-213

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2013.11.001

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:124:y:2014:i:c:p:199-213